International Urology and Nephrology

, Volume 46, Issue 1, pp 235–238

IgG4-related tubulointerstitial nephritis presenting with psychiatric manifestations and skin lesions

  • Raja Ramachandran
  • Venkatesh Rajakumar
  • Amit Rawat
  • Ritambhra Nada
  • Vivek Kumar
  • Manish Rathi
  • Harbir S. Kohli
  • Vinay Sakhuja
  • Vivekanand Jha
Nephrology - Case report

DOI: 10.1007/s11255-013-0447-6

Cite this article as:
Ramachandran, R., Rajakumar, V., Rawat, A. et al. Int Urol Nephrol (2014) 46: 235. doi:10.1007/s11255-013-0447-6

Abstract

We describe a 21-year male with mood disorder on lithium therapy and psoriasis-like skin lesions presenting with rapidly progressive renal failure. The kidney biopsy showed acute tubulointerstitial nephritis with immunoglobulin G4-positive plasma cell infiltration. He was started on oral steroids with a provisional diagnosis of IgG4-related tubulointerstitial nephritis. All dermatological, psychiatric and renal manifestations dramatically improved, and he was taken off lithium. He had a relapse of his psychiatric symptoms on stopping steroids, and they again responded to steroids.

Keywords

Tubulointerstitial nephritisIgG4Psychiatric disordersPsoriasisCorticosteroids

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  • Raja Ramachandran
    • 1
  • Venkatesh Rajakumar
    • 1
  • Amit Rawat
    • 2
  • Ritambhra Nada
    • 3
  • Vivek Kumar
    • 1
  • Manish Rathi
    • 1
  • Harbir S. Kohli
    • 1
  • Vinay Sakhuja
    • 1
  • Vivekanand Jha
    • 1
  1. 1. Department of NephrologyPostgraduate Institute of Medical Education and ResearchChandigarhIndia
  2. 2.Department of Paediatric Allergy and ImmunologyPostgraduate Institute of Medical Education and ResearchChandigarhIndia
  3. 3.Department of HistopathologyPostgraduate Institute of Medical Education and ResearchChandigarhIndia